Alert archive / Kansas / High Wind Watches in 2011
High Wind Watch 4, NWS Goodland, KS
NWS Goodland, KS issued this high wind watch at Nov 4, 2011, 3:22 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 5, 2011, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:22 PM CDT (20:22 UTC)
- In effect from
- Nov 5, 2011, 11:00 AM CDT
- Expired
- Nov 5, 2011, 3:34 AM CDT
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3934 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WWUS73 KGLD 042022 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 222 PM MDT FRI NOV 4 2011 ...VERY WINDY CONDITIONS EXPECTED SATURDAY AFTERNOON... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050430- /O.NEW.KGLD.HW.A.0004.111105T1600Z-111106T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 222 PM MDT FRI NOV 4 2011 /322 PM CDT FRI NOV 4 2011/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING/DURATION...WINDS WILL INCREASE BY MIDDAY ACROSS THE AREA AND PERSIST THROUGH SUNSET. * PEAK WINDS...SUSTAINED WINDS BETWEEN 30 AND 45 MPH WITH GUSTS 60 MPH OR HIGHER POSSIBLE. THE STRONGEST WINDS ARE CURRENTLY EXPECTED TO BE OVER EASTERN COLORADO AND PARTS OF NORTHWEST KANSAS WEST OF HIGHWAY 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
2 follow-up statements
169 WWUS73 KGLD 050423 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1023 PM MDT FRI NOV 4 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051230- /O.CON.KGLD.HW.A.0004.111105T1600Z-111106T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1023 PM MDT FRI NOV 4 2011 /1123 PM CDT FRI NOV 4 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ SATURDAY THROUGH SATURDAY AFTERNOON... * TIMING/DURATION...WINDS WILL INCREASE BY MIDDAY ACROSS THE AREA AND PERSIST THROUGH SUNSET. * PEAK WINDS...SUSTAINED WINDS BETWEEN 30 AND 45 MPH WITH GUSTS 60 MPH OR HIGHER POSSIBLE. THE STRONGEST WINDS ARE CURRENTLY EXPECTED TO BE OVER EASTERN COLORADO AND PARTS OF NORTHWEST KANSAS WEST OF HIGHWAY 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ BULLER
082 WWUS73 KGLD 050834 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 234 AM MDT SAT NOV 5 2011 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-051800- /O.UPG.KGLD.HW.A.0004.111105T1600Z-111106T0000Z/ /O.NEW.KGLD.HW.W.0009.111105T1800Z-111106T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 234 AM MDT SAT NOV 5 2011 /334 AM CDT SAT NOV 5 2011/ ...HIGH WIND WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. THE STRONGEST WINDS ARE CURRENTLY EXPECTED TO BE OVER EASTERN COLORADO AND PARTS OF NORTHWEST KANSAS ALONG AND WEST OF HIGHWAY 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ003-004-015-016-029-NEZ081-051800- /O.UPG.KGLD.HW.A.0004.111105T1600Z-111106T0000Z/ /O.NEW.KGLD.WI.Y.0027.111105T1800Z-111106T0100Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 334 AM CDT SAT NOV 5 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Nov 4, 12:27 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 4, 12:27 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1127 AM MDT FRI NOV 4 2011 .SHORT TERM... (TODAY - SUNDAY) 226 AM MDT FRI NOV 4 2011 SOUTHWEST FLOW ALOFT WILL DEVELOP TODAY AS LONGWAVE TROUGH MOVES INTO THE GREAT BASIN. SOUTH WINDS WILL CONTINUE TO BE BREEZY AND TEMPERATURES SLIGHTLY BELOW NORMAL. FIRST PART OF THE WESTERN SYSTEM LIFTS ACROSS THE CENTRAL ROCKIES ON SATURDAY AS NEGATIVELY TILTED SHORTWAVE TROUGH. TRACK WOULD DRY SLOT THE LOCAL AREA...BUT MAY GET BRUSHED BY SOME LOW PRECIP CHANCES IN NORTHWEST PORTION OF THE FORECAST AREA BEFORE IT LIFTS INTO THE NORTHERN PLAINS. MOISTURE WILL BE RATHER LIMITED...BUT THERE MAY BE ENOUGH INSTABILITY WITH STEEPENING MID LEVEL LAPSE RATES FOR AN ISOLATED THUNDERSTORM. OF GREATER IMPACT MAY END UP BEING THE WINDS. ALTHOUGH MIXING HEIGHTS FORECAST TO BE RATHER LOW ONLY TO 750MB...PLENTY OF WIND IN THAT LAYER AND COULD SEE SOME GUSTS APPROACHING 50KTS BY SATURDAY AFTERNOON. CONFIDENCE NOT QUITE THERE YET FOR A WATCH...BUT SOME KIND OF WIND HIGHLIGHT WILL PROBABLY BE NEEDED FOR SATURDAY. COOLER TEMPERATURES MOVE IN BEHIND THE SYSTEM FOR SUNDAY...BUT AIR MASS OF PACIFIC ORIGIN SO ONLY AROUND 10 DEGREES OR SO BELOW NORMAL. 024 .LONG TERM... (MONDAY - THURSDAY) 226 AM MDT FRI NOV 4 2011 UPPER FLOW WILL BE SOUTHWEST MONDAY AHEAD OF A TROUGH THAT WILL MOVE INTO THE TEXAS PANHANDLE ON TUESDAY. THE TROUGH WILL SHIFT EAST TUESDAY NIGHT BRINGING IN NORTHWEST FLOW WEDNESDAY. A RIDGE WILL MOVE INTO THE ROCKIES THURSDAY. A COLD FRONT WILL MOVE INTO THE CENTRAL PLAINS ON MONDAY BEHIND LOW PRESSURE MOVING SOUTH INTO TEXAS. HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS TUESDAY AND CONTINUE THROUGH WEDNESDAY. A WEAK TROUGH WILL MOVE INTO EASTERN COLORADO THURSDAY. DYNAMICS AND MOISTURE FROM THE UPPER TROUGH WILL BRING A CHANCE OF LIGHT RAIN/SNOW MONDAY. POPS WILL BE LIKELY MONDAY NIGHT. PRECIPITATION SHOULD CHANGE OVER TO ALL SNOW FOR MOST OF THE FA ON TUESDAY WITH PRECIPITATION ENDING BY TUESDAY EVENING. HIGH TEMPERATURES WILL RANGE FROM 5 TO 15 DEGREES BELOW NORMAL WITH READINGS RANGING FROM THE MID 40S TO LOWER 50S. MIN TEMPERATURES WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S OR NEAR NORMAL FOR THIS TIME OF YEAR. FS && .AVIATION... 1126 AM MDT FRI NOV 4 2011 FOR THE 18Z TAFS...VFR CONDITIONS WITH MAINLY PASSING HIGH CLOUDS WILL PREVAIL THROUGH THE PERIOD. MAIN AVIATION CONCERN WILL BE THE VERY STRONG AND GUSTY WINDS WHICH WILL DEVELOP SATURDAY MID-MORNING AND CONTINUE FOR THE REMAINDER OF THE PERIOD AS A STRONG SYSTEM BRUSHES BY THE REGION TO THE NORTHWEST. GUSTS TO AROUND 50KTS ARE EXPECTED AT KGLD AND AROUND 40-45 KTS AT KMCK BY THE END OF THE PERIOD AND WILL CONTINUE INTO SATURDAY AFTERNOON. 050 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Nov 4, 4:22 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 322 AM MDT FRI NOV 4 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 322 AM MDT FRI NOV 4 2011 /422 AM CDT FRI NOV 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE EXPECTED ON SATURDAY WITH SOUTH TO SOUTHWEST WINDS GUSTING UP TO 50 MPH. AN ISOLATED AFTERNOON THUNDERSTORM IS POSSIBLE ON SATURDAY NORTH OF INTERSTATE 70. ACCUMULATING SNOW WILL BE POSSIBLE ACROSS A PORTION OF THE AREA MONDAY NIGHT AND TUESDAY. AT THIS TIME...LIGHT TO MODERATE AMOUNTS ARE EXPECTED. SOME BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE WITH GUSTY NORTH WINDS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Watches in Kansas, 2011High Wind Watches in Colorado, 2011High Wind Watches in Nebraska, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.